Vol. 63, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Quadratic forms over nonformally real fields with a finite number of quaternion algebras

Craig McCormack Cordes

Vol. 63 (1976), No. 2, 357–365
Abstract

This paper is concerned with quadratic forms over a nonformally real field, F, of characteristic not two, which has only a finite number, m, of quaternion algebras. The number q = |2| is always assumed to be finite. Of central importance will be the radical, R, which can be defined by R = {a G(1,)a = } where = F −{0} and G(1,a) is the set of nonzero elements represented by the form x2 ay2 over F. The main result here is that a finite Witt ring (and hence the complete quadratic form structure) is determined when m = 2 by the Witt group and the order of ∕R.

Mathematical Subject Classification
Primary: 10C05, 10C05
Milestones
Received: 23 October 1975
Revised: 18 February 1976
Published: 1 April 1976
Authors
Craig McCormack Cordes